(Closed) sort of embarrassed to ask but… copper iud?

posted 8 years ago in Wellness
Post # 3
Member
42 posts
Newbee
  • Wedding: June 2010

Why don’t you try the Mirena? Less side effects and helps with bad periods

Post # 4
Hostess
18643 posts
Honey Beekeeper
  • Wedding: June 2009

I have been researching IUDs for a while and a lot of girls complain about an increase in bleeding and cramps with the Paragard.  The Mirena does reduce cramping and has stopped bleeding for some users.  It has a very low dose of hormones compared to pills so you might not have the emotional side effects with it.

Post # 5
Member
4024 posts
Honey bee
  • Wedding: September 2010

i got the merina IUD, and loved it. My periods were light and short and i had NO side affects that i have had when i use the pill. THe hormones are just concentrated into the uterus, so they don’t go through your whole body and affect you like the pills do.

Post # 6
Member
1763 posts
Buzzing bee
  • Wedding: September 2010

I had a copper IUD for about 3 years. In the begining I absolutley LOVED it. I like that it didn’t have hormones and was so easy. Over time I did notice that  my cramps were getting worse. My periods themselves were not longer or heavier, but the cramps were so bad, and were the reason I had it taken out.

Post # 7
Member
414 posts
Helper bee
  • Wedding: April 2011

I had the same issue with the pill.  I was on it for about ten years and it was great at first but then the side effects got worse.  I also got migranes because of the pill.  Hormonal birth control was just not for me.  So my doc reccommeded Paraguard (the copper IUD).  I’ve had it for about 2 years.  I will admit, my periods are longer and heavier.  🙁 

However, to me it is worth not getting migranes anymore.  Also (this may be TMI) it hurt to get it put in.  I haven’t had kids, and apparently that makes the insertion more painful.  I suggest taking some pain releiver prior to your appointment.  I really like the conveniece of it though.  I never even think about it and it’s nice to not have to take a pill every day!  It’s a personal choice and you should really talk to your doc.  But yeah, your periods will be heavy.  good luck!

Post # 9
Member
414 posts
Helper bee
  • Wedding: April 2011

sorry I didn’t spell check my post, that bugs me.  (I’m a weirdo about that)

Oh-and I’ve done a lot of research about hormonal imbalances.  My doc said that women in the 30’s can start experiencing imbalances which can cause anxiety, depression, and other emotional symptoms.  This can be due to not enough progesterone and it could be because of the pill you’re on also.  It’s very interesting to look for alternative methods and I’ve found a great herbal product called Estrobalance that helps with my “hormonal symptoms”

I agree with the other girls, maybe the low dose hormonal IUD would be a good choice for you

Post # 10
Member
4024 posts
Honey bee
  • Wedding: September 2010

I switched from a pill to merina and never even noticed that it had hormones in it! All the side affects of the pill went away, i lost weight (that i had been trying to lose), and got back to “me”. The hormones in the merina are concetrated in your uterus, so they don’t go through your blood stream like the pill does. Therefore, you don’t have the affects of the hormones on the rest of your body, just where you need it, your uterus. My periods got super light, didn’t have cramps (which i used to get SSSOOO bad), and never PMS’d.

Post # 11
Member
1763 posts
Buzzing bee
  • Wedding: September 2010

After my second child, I went on a progesterone only pill. My doctor did it as a trial to see how my periods would be with the Mirena since I did like having an IUD and they are the same hormones. Maybe you could give them a try and see how they work for you, you just have to be really careful to take take them at the EXACT same time every day. And yes I found them much more tolerable than estrogen birth control pills.

Post # 12
Member
92 posts
Worker bee

I switched from the pill to mirena and it’s fabulous.  The hormones in the pill really didn’t agree with me.  Like you, my doctors were so blase about the pill.  When I was on the pill I always struggled with my weight and had really debilitating headaches and migraines.  When I went off the pill, I lost 8 kilos in 6 weeks.  My weight has been stable ever since and I get far less headaches and migraines.

I was suspicious of the hormones in Mirena because of my experience with the pill.  I think I am sensitive to the oestrogen in the pill, not the progesterone.  The Mirena only has progestorone, like the mini pill.  One thing my doctor suggested was I could take the mini pill for a while to see how the hormones affected me.  I decided not too because it’s not super reliable contraception, but maybe talk about it with your doctor. 

I have not noticed any hormonal effects at all from Mirena. My doctor said it gives you such a tiny dose of the hormone, and it’s mostly localised. It’s not like taking the pill where you get a significant amount of hormones that run through your whole system, including your brain.  Hope that helps!

Post # 14
Member
2007 posts
Buzzing bee
  • Wedding: September 2009

I have a copper IUD and I love it but wouldn’t recommend it if you got on the pill to help with heavy periods.  It definitely made mine heavier and it now comes with pretty strong cramps but it’s all still manageable since I started out with a light period and no cramps.  I can’t imagine what would happen if you started out heavy and with bad cramps.  The Mirena definitely might be a good option for you though. 

Post # 15
Member
1765 posts
Buzzing bee

I tried the copper 7 years ago.  I definitely remember that it gave me super bad cramps, and I had not had really bad cramps either before or after.  I had it taken out because of the cramps.  IMO I would not try that one. 

Post # 16
Member
140 posts
Blushing bee
  • Wedding: November 2011

I have the copper IUD, and I have had bad cramps on the first day of my period, but after the first day it goes away.  My periods are slightly heavier, but I have also heard that with the mirena IUD that it just about stops your period or you have some slight spotting. I had to get mine due to migraines and the pill was causing complications with it.  BUt with either one you dont have the worry of taking a pill every day, and you get it placed in as an outpatient procedure and it can be left in for years!

The topic ‘sort of embarrassed to ask but… copper iud?’ is closed to new replies.

Find Amazing Vendors